Alert archive / California / Wind Advisories in 2013

Wind Advisory 61, NWS San Diego, CA

September 26, 2013Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Sep 26, 2013, 8:02 AM PDT for Riverside County, San Diego County, California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2013, 8:02 AM PDT (15:02 UTC)
Expired
Sep 26, 2013, 5:00 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WWUS76 KSGX 261502
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
802 AM PDT THU SEP 26 2013

...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS
AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON...

.A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS
WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST. LOCAL GUSTS OVER
45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS AND ON THE
DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL
DIMINISH BY THIS EVENING...BUT SOME AREAS ON THE COASTAL SLOPES OF
THE MOUNTAINS WILL HAVE GUSTY NORTHEAST WINDS FRIDAY.

CAZ056-058-061-062-262315-
/O.EXP.KSGX.HW.W.0013.000000T0000Z-130926T1500Z/
/O.NEW.KSGX.WI.Y.0061.130926T1502Z-130927T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
802 AM PDT THU SEP 26 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
  50 MPH WILL OCCUR.

* TIMING...THROUGH MID-MORNING.

* LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT
  DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE LIKELY IN THE
  NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND
  EAST OF INTERSTATE 10...AND NEAR ALONG INTERSTATE 8.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND 
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS 
  ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. 

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN
  THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS.

* WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 56 MPH AT 5 AM PDT...
  VOLCAN MOUNTAIN...50 MPH AT 1 AM PDT...WHITE WATER WEST RAWS 50
  MPH AT 12 AM PDT...DESERT HOT SPRINGS 45 MPH AT 3 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-261615-
/O.EXP.KSGX.HW.W.0013.000000T0000Z-130926T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
802 AM PDT THU SEP 26 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

WEST WINDS WILL MOSTLY BE JUST 15 TO 25 MPH TODAY.

$$

MAXWELL
3 follow-up statements
825 
WWUS76 KSGX 261600
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT THU SEP 26 2013

...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS
AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON...

.A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS
WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST. LOCAL GUSTS
OVER 45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS AND ON THE
DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL
DIMINISH BY THIS EVENING...BUT SOME AREAS ON THE COASTAL SLOPES
OF THE MOUNTAINS WILL HAVE GUSTY NORTHEAST WINDS FRIDAY.

CAZ056-058-061-062-270000-
/O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
900 AM PDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS 
  TO 50 MPH WILL OCCUR. 

* TIMING...THROUGH THIS AFTERNOON.

* LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT 
  DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE LIKELY IN THE 
  NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND 
  EAST OF INTERSTATE 10...AND NEAR ALONG INTERSTATE 8. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND 
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS 
  ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. 

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME 
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE 
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH 
  IN THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS. 

* WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 56 MPH AT 5 AM PDT...
  VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50
  MPH AT 12 AM PDT...DESERT HOT SPRINGS 45 MPH AT 3 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
997 
WWUS76 KSGX 262036
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PDT THU SEP 26 2013

...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS
AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON...

...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING THROUGH
AND BELOW PASSES AND CANYONS...

.A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS
WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST THIS AFTERNOON.
LOCAL GUSTS OVER 45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS
AND ON THE DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS
WILL DIMINISH BY THIS EVENING.

BY LATE TONIGHT...GUSTY NORTHEASTERLY WINDS WILL DEVELOP IN THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY
THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO
THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE
LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL
WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL
OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND
SATURDAY.

CAZ056-061-270445-
/O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/
/O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
136 PM PDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. 

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
  50 MPH WILL OCCUR THIS AFTERNOON...THEN LOCAL NORTHEAST WINDS
  15TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT
  AND CONTINUE FRIDAY MORNING.

* TIMING...THROUGH THIS AFTERNOON...THEN AGAIN LATE TONIGHT AND
  FRIDAY MORNING.

* LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT
  DESERT AREAS. LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN THE
  NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND
  EAST OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN
  THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN
  SOMEWHAT SATURDAY AFTERNOON.

* WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT...
  VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50
  MPH AT 12 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-057-270445-
/O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
136 PM PDT THU SEP 26 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. 

* WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH
  THROUGH AND BELOW PASSES AND CANYONS.

* TIMING...LATE TONIGHT AND FRIDAY MORNING

* LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND
  THE 60 FREEWAY.

* OUTLOOK...WINDS WILL WEAKEN SATURDAY AFTERNOON...BUT LOCALLY
  GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-270000-
/O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
136 PM PDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS 
  TO 50 MPH WILL OCCUR. 

* TIMING...THROUGH THIS AFTERNOON.

* LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT
  DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG
  INTERSTATE 8.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND 
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS 
  ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. 

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME 
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE 
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH 
  IN THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS. 

* WIND GUSTS SINCE MIDNIGHT...HARRISON PARK...47 MPH AT 7 AM PDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
255 
WWUS76 KSGX 262356
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 PM PDT THU SEP 26 2013

...LOCALLY STRONG AND GUSTY WEST WINDS IN THE DESERTS AND THE
DESERT MOUNTAIN SLOPES DIMINISHING THIS EVENING...

...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING
THROUGH AND BELOW PASSES AND CANYONS...

BY LATE TONIGHT...GUSTY NORTHEAST WINDS WILL DEVELOP IN THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY
THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO
THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE
LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL
WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL
OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND
SATURDAY.

CAZ056-061-271030-
/O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
/O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
456 PM PDT THU SEP 26 2013

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

* WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WEAKENING THIS
  EVENING...THEN LOCAL NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL
  GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE FRIDAY
  MORNING.

* TIMING...LATE TONIGHT AND FRIDAY MORNING.

* LOCATIONS...LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN AND BELOW
  CANYONS AND PASSES AND IN THE NORTHERN COACHELLA VALLEY...NORTH
  AND EAST OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  COACHELLA VALLEY. 

* IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND 
  SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME
  GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP LATE
  TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN
  THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN
  SOMEWHAT SATURDAY AFTERNOON.

* WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT... 
  VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 
  50 MPH AT 12 AM PDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-270100-
/O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
456 PM PDT THU SEP 26 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WEST WINDS ARE WEAKENING AND NOT EXPECTED TO REACH CRITERIA
THIS EVENING.

$$

CAZ048-055-057-271030-
/O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
456 PM PDT THU SEP 26 2013

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH 
  THROUGH AND BELOW PASSES AND CANYONS. 

* TIMING...LATE TONIGHT AND FRIDAY MORNING.

* LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND
  THE 60 FREEWAY.

* OUTLOOK...WINDS WILL WEAKEN FRIDAY AFTERNOON...BUT LOCALLY 
  GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 26, 3:11 AM PDT, 4 hours 51 minutes earlier.

Area forecast discussion, Sep 26, 3:11 AM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
311 AM PDT THU SEP 26 2013

.SYNOPSIS...
A DEEP LOW PRESSURE TROUGH WILL SWING THROUGH THE GREAT BASIN TODAY
CONTINUING MODERATE TO STRONG ONSHORE FLOW AND BELOW NORMAL
TEMPERATURES ACROSS SOUTHERN CALIFORNIA. A STRONG COASTAL EDDY MAY
BRING A FEW LIGHT SHOWERS OR SPRINKLES THIS MORNING AS THE MARINE
LAYER DEEPENS UP AGAINST THE COASTAL SLOPES. THE ONSHORE FLOW AND
THE EDDY WILL WEAKEN LATER TODAY...AND WINDS WILL TURN NORTHEASTERLY
THROUGH FRIDAY AS WEAK HIGH PRESSURE BUILDS EAST ACROSS NEVADA. THE
OFFSHORE FLOW WILL BRING DRYING AND MUCH WARMER WEATHER THROUGH THE
WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

IR SATELLITE IMAGERY OVERNIGHT SHOWED THE MARINE CLOUDS HAVING
DIFFICULTY COALESCING INTO A SOLID LAYER. MODERATE ONSHORE GRADIENTS
CONTINUED TO THE DESERTS BUT HAVE WEAKENED OVER THE PAST 24 HOURS.
STRONG WIND GUSTS BETWEEN 40 AND 50 MPH WERE CONTINUING AT SELECT
WINDY SPOTS IN THE MOUNTAIN PASSES AND NEAR THE DESERT FOOTHILLS AS
OF 10Z.

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINS AND DESERTS
THROUGH 8 AM PDT. WIND GUSTS HAVE GENERALLY BEEN UNDER CRITERIA...
BUT MODELS SHOW UPPER-LEVEL WINDS INCREASING...ALONG WITH THE MAIN
COLD AIR ADVECTION SURGE THROUGH ABOUT 18Z SO THERE WILL BE SUPPORT
FOR STRONG...NEAR CRITERIA WIND GUSTS TO CONTINUE IN SOME AREAS.

IT WILL BE COOLER TODAY AND CONTINUED BREEZY. THE LOCAL WRFEMS SHOWS
A STRONG EDDY CIRCULATION CONTINUING THIS MORNING...THEN WEAKENING
BY EVENING. SKIES WILL BE PARTLY CLOUDY ALONG AND WEST OF THE
MOUNTAINS AND THERE IS A SLIGHT CHANCE FOR A FEW LIGHT RAIN SHOWERS
OR SPRINKLES. BUT THE DEPTH AND EXTENT OF THE CLOUD LAYER AND LOW
DEW POINTS ARE NOT SUPPORTIVE OF DRIZZLE...EXCEPT PERHAPS ON THE
LOWER COASTAL SLOPES WHERE THE MOISTURE IS FORCED UPWARD. CLOUDS
WILL DECREASE OVERNIGHT AND IT WILL BE NOTICEABLY COOLER.

A DEEP...UPPER-LEVEL TROUGH WILL DIG INTO THE GREAT BASIN TODAY AND
SWING EAST ON FRI. COLD AIR ADVECTION IS MAXIMIZED TODAY AHEAD OF
THE TROUGH AXIS...THEN RECOVERS RAPIDLY INTO THE WEEKEND. WINDS TURN
NORTH AND THEN NE BEHIND THE TROUGH AND THERE IS SOME SUPPORT
ALOFT...MAINLY ON FRI...BUT GRADIENT AND THERMAL SUPPORT IS QUITE
MODEST AS THE SURFACE HIGH BUILDING IN THE WAKE OF THE TROUGH IS
VERY WEAK. THE WESTERLIES THEN CONSOLIDATE FAR TO THE NORTH AROUND A
DEEP UPPER LOW IN THE GULF OF ALASKA OVER THE WEEKEND...ALLOWING
HEIGHTS/THICKNESS TO RISE ACROSS SOCAL. THIS WILL RESULT IN VERY
WARM AND SUNNY DAYS THROUGH AT LEAST MON.

GLOBAL MODELS GRADUALLY LOWER HEIGHTS TOWARD THE MIDDLE OF NEXT
WEEK...BUT THE SOLUTIONS DO DIVERGE REGARDING THE DEVELOPMENT OF A
WEAK CUT-OFF LOW DURING THE LATTER HALF OF THE WEEK. IN ANY CASE...
THE WEATHER WOULD LIKELY REMAIN DRY WITH DAYTIME TEMPERATURES A BIT
BELOW NORMAL FOR EARLY OCTOBER.

&&

.AVIATION...
261000Z...BROKEN LOW CLOUDS WILL CONTINUE OVER THE ENTIRE COASTAL
BASIN AND UP THE MOUNTAIN SLOPES. BASES WILL VARY FROM 2500-4500
FEET ASL WITH PATCHY FOG AND PRECIP ON THOSE MOUNTAIN SLOPES THROUGH
ABOUT 17Z THIS MORNING. STRONG WINDS WILL CONTINUE THROUGH MOUNTAIN
PASSES AND ADJACENT DESERTS WITH LOCAL BLOWING DUST IN THE DESERT
REDUCING VIS THROUGH 18Z. BY AFTERNOON...VFR CONDITIONS WILL PREVAIL
AND WILL CONTINUE THROUGH TONIGHT. NORTHERLY WINDS WILL DEVELOP LATE
TONIGHT THROUGH FRIDAY MORNING BELOW CAJON PASS AND INTO VCNTY KONT.

&&

.MARINE...
BRISK NORTHWEST WINDS WILL CONTINUE OVER THE OUTER WATERS EARLY THIS
MORNING AND DEVELOP AGAIN THIS EVENING...ESPECIALLY SOUTH AND WEST
OF SAN CLEMENTE ISLAND. A FEW GUSTS TO 25 KT ARE POSSIBLE. THE SMALL
CRAFT ADVISORY OVER THE OUTER WATERS CONTINUES THROUGH LATE EVENING.

&&

.FIRE WEATHER...
GUSTY WESTERLY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS
TODAY...BUT WILL BE DECREASING AFTER THIS MORNING. RH SHOULD BE
ABOVE AVERAGE WEST OF THE MOUNTAIN CRESTS WITH A MARINE LAYER DEPTH
NEAR 5000 FEET MSL...AND IN THE TEENS OVER THE DESERTS.

FRIDAY THROUGH THE WEEKEND...OFFSHORE FLOW WILL DEVELOP AND BRING A
MUCH DRIER AIRMASS ALONG WITH GUSTY NORTHEAST TO EAST WINDS THROUGH
AND BELOW THE FAVORED PASSES AND CANYONS. WIND GUSTS IN THE
MOUNTAINS AND ALONG THE COASTAL FOOTHILLS WILL BE MAINLY IN THE
20-30 MPH RANGE...WITH LOCAL GUSTS OF 40-50 MPH POSSIBLE IN FAVORED
AREAS BELOW THE CAJON PASS...THROUGH THE SANTA ANA CANYONS...AND SAN
DIEGO COUNTY MOUNTAINS. DAY-TIME HUMIDITY WILL BE IN THE TEENS FOR
MOST INLAND AREAS...PARTICULARLY THE INLAND EMPIRE...AND THEN FALL
INTO THE UPPER SINGLE DIGITS IN MANY AREAS ON SATURDAY...EXCEPT NEAR
THE COAST. ONLY POOR TO MODERATE OVERNIGHT RECOVERY EXPECTED. THESE
CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER DANGER FOR A FEW
HOURS FRI AND SAT WHEN THE WINDS ARE THE STRONGEST.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 8 AM PDT THURSDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THURSDAY
     FOR THE OUTER WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...MM
AVIATION/MARINE...JAD
Hazardous weather outlook, Sep 26, 4:00 AM PDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT THU SEP 26 2013

CAZ055-056-058-060>062-270200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PDT THU SEP 26 2013

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS FROM 20-35 MPH WITH GUSTS OF 45-55 MPH. PEAK
GUSTS TO 60 MPH POSSIBLE THROUGH AND BELOW THE WIND PRONE PASSES AND
ON THE DESERT SLOPES. VISIBILITY LOCALLY REDUCED IN BLOWING SAND AND
DUST. HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE
VEHICLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY AND SATURDAY...DRY AND WARMER WITH GUSTY OFFSHORE WINDS
AND LOW HUMIDITY ELEVATING THE WILDFIRE DANGER. ON SUNDAY AND MONDAY
THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY
DRY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-057-270200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
400 AM PDT THU SEP 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND SATURDAY...GUSTY WINDS NEAR THE FOOTHILLS AND THROUGH THE
SANTA ANA MOUNTAINS. DRY AND WARM WITH VERY LOW HUMIDITY. LOCALLY
STRONG NORTHEAST WIND GUSTS OF 40 TO 50 MPH NEAR THE FOOTHILLS. ON
SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO
BE WARM AND VERY DRY.

ELEVATED WILDFIRE DANGER.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:17 AM PDTSmall Craft AdvisorySGX21 hr
Sep 26, 1:05 PM PDTFire Weather WatchSGXSan Diego23 hr
Sep 26, 1:36 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego22 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.